Alert archive / Mississippi / Special Weather Statements in 2018
Special Weather Statement, NWS Mobile, AL
NWS Mobile, AL issued this special weather statement at Nov 7, 2018, 2:07 PM CST for Stone County, Mississippi. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Nov 7, 2018, 2:07 PM CST (20:07 UTC)
- Expired
- Nov 7, 2018, 2:45 PM CST
- In force
- 38 min
- Issued by
- NWS Mobile, AL
County Stone County, MS
The radar
The Mobile radar (KMOB), 90 km from the middle of the area, began a volume at 20:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 8.1 hours before the alert went out and 75 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1631 J/kg
- Mixed-layer CIN
- -6 J/kg
- Mixed-layer LCL
- 457 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 97 m²/s²
- 0-3 km storm-relative helicity
- 114 m²/s²
- Significant tornado parameter
- 0.6
- Supercell composite
- 3.8
The text
As transmitted.
781
WWUS84 KMOB 072007
SPSMOB
Special Weather Statement
National Weather Service Mobile AL
207 PM CST WED NOV 7 2018
MSZ078-072045-
Stone MS-
207 PM CST WED NOV 7 2018
...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...STONE
COUNTY UNTIL 245 PM CST...
At 206 PM CST, the strong thunderstorm was located 9 miles southeast
of Poplarville, moving east at 25 mph.
Wind gusts of 45 to 55 mph will be possible with this storm. Storms
may intensify and require a warning within the next half hour.
Locations impacted include...
Wiggins, Perkinston and McHenry.
LAT...LON 3087 8934 3087 8888 3068 8889 3068 8924
3065 8924 3065 8934
TIME...MOT...LOC 2006Z 263DEG 20KT 3073 8944
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this special weather statement went out at Nov 7, 12:01 PM CST, 2 hours 6 minutes earlier.
Area forecast discussion, Nov 7, 12:01 PM CST, 2 hours 6 minutes before
Area Forecast Discussion National Weather Service Mobile AL 1201 PM CST Wed Nov 7 2018 .DISCUSSION...See updated information for land areas and aviation discussion below. && .UPDATE...Refreshed zones to remove mention of any lingering dense fog, otherwise only minor adjustments were needed. && .AVIATION... 07/18Z issuance...A few strong thunderstorms have been moving east across the interior of southeast MS and southwest AL this morning, and this trend will continue through the afternoon and into the early evening hours. Isolated storms could be briefly strong, possibly producing wind gusts of 35 to 40 knots and hail up to size of nickels. Most of the convective activity should diminish early in the evening hours. Another round of low ceilings and fog, dense at times, will again likely develop over the region late tonight into early Thursday morning, when IFR to LIFR conditions are possible. 12/DS && .PREV DISCUSSION... /issued 943 AM CST Wed Nov 7 2018/ DISCUSSION...See updated information for land areas below. UPDATE...The Dense Fog Advisory that was in effect for eastern portions of the forecast area was allowed to expire at 9 AM CST. Some patchy fog, dense in some isolated areas, will continue over the next several hours but restrictions to visibility will be improving. Visibilities in most locations have already improved to 2 miles or greater in most locations, but very low ceilings less than 500 feet are continuing. The low clouds will erode later this morning, but a mostly cloudy sky will continue today. showers and thunderstorms to our northwest this morning have occasionally been strong, producing some large hail to the east of Jackson MS. As destabilization occurs later today, showers and storms will become more widespread over our forecast area, and some of these storms could also be strong, with gusty winds and hail continuing to be a possibility. Otherwise, no changes to forecast for this afternoon at this time. 12/DS PREV DISCUSSION... /issued 630 AM CST Wed Nov 7 2018/ DISCUSSION...Updated for latest aviation discussion below. AVIATION... 12Z issuance...Low ceilings and areas of fog will bring IFR to LIFR conditions to much of south central AL and the western FL panhandle early this morning. Fog will be more limited over southwest AL and southeast MS, but expect MVFR ceilings to develop through the morning. Showers and thunderstorms will increasing in coverage today, especially during the afternoon and evening. Some storms will be capable of producing locally heavy rainfall and localized IFR conditions. /21 PREV DISCUSSION... /issued 456 AM CST Wed Nov 7 2018/ NEAR TERM /Now Through Wednesday night/...A broad cyclonic mid level flow pattern prevails across the eastern CONUS early this morning. A weak stationary frontal boundary extends across southern portions of our forecast area. Light winds and a very moist airmass along and ahead of the boundary has aided in the development of areas of fog across portions of south central Alabama and the western Florida panhandle overnight. Visibility has been fluctuating over these areas, but has dropped to 1/4 mile at times. A Dense Fog Advisory remains in effect for these areas, and we also expanded the advisory to include Pensacola, FL and adjacent Baldwin county AL based on recent observations and HRRR model data trends. Fog should dissipated by around 9 A.M. The next forecast challenge for today concerns increasing coverage of rain and thunderstorms, and an associated potential for locally heavy rainfall. A shortwave trough embedded within the mid level flow will translate from the Lower Mississippi Valley early this morning to the central Gulf Coast region this afternoon and evening. Deep layer moisture will continue to increase across our forecast area today along and ahead of this approaching feature with precipitable water values expected to rise to 1.75" to 1.9" by this afternoon. Deep layer ascent will spread across our forecast area ahead of the approaching shortwave and also along the frontal boundary that slowly lifts northward across our region through this afternoon. We expect increasing coverage of showers and a few thunderstorms over the area as early as this morning, with numerous to widespread coverage by this afternoon, especially along the frontal boundary. The severe weather potential today looks quite low today given weak low level wind fields, marginal deep layer shear, and meager lapse rates. However, instability may be sufficient for a few stronger storm cells capable of producing brief strong wind gusts. Locally heavy rainfall and possibly localized flooding may be a concern this afternoon and evening given the deeply moist airmass in place and potential for training storm cells along the boundary. The latest rainfall forecast indicates potential for 1-2" of rain over a good portion of the area (especially along the boundary) this afternoon and evening, with localized amounts over 3" possible. We will maintain the high POPs into this evening, before better rain chances shift toward southern and eastern portions of the area overnight. /21 SHORT TERM /Thursday Through Friday night/...A wet pattern continues through Friday with above normal temps as a cold front approaches the area. This front will move through the area late on Friday with a much cooler and drier airmass moving into the area as high pressure builds into the southeast. /13 LONG TERM /Saturday Through Tuesday/...A deep upper trough digs across the plains late in the weekend into early next week which induces sfc low development across the northwestern Gulf Sunday night into Monday. The ECMWF is much sharper with the trough which results in the sfc low rapidly moving northeast into southeast Louisiana and into northwest Alabama by Monday night. The GFS is slower to dig the the trough and keeps the sfc low south of the area and over the Gulf, before moving it inland near the Florida big bend. This eventual evolution will have to be watched as the ECMWF solution would favor a chance of strong thunderstorms as a warm sector develops across the area. /13 MARINE...A generally light southerly flow will prevail over the marine area through early Friday. The exception will be a developing light offshore flow at night over local bays and sounds. The next cold front is on track to spread across the marine area Friday afternoon into Friday evening. A strong offshore flow will develop over the marine area following frontal passage, and Small Craft Advisories will likely become necessary late Friday into Saturday. A light to moderate easterly flow may develop Sunday. A potential area of low pressure may impact the marine area Monday. Onshore flow ahead of this system may give way to increasing offshore flow following the next frontal passage late Monday into Tuesday. /21 && .MOB WATCHES/WARNINGS/ADVISORIES... AL...None. FL...None. MS...None. GM...None. && This product is also available on the web at: http://weather.gov/mob
Hazardous weather outlook, Nov 7, 11:15 AM CST, 2 hours 52 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Mobile AL 1115 AM CST Wed Nov 7 2018 ALZ051>060-261>266-FLZ201>206-MSZ067-075-076-078-079-081715- Choctaw-Washington-Clarke-Wilcox-Monroe-Conecuh-Butler-Crenshaw- Escambia-Covington-Mobile Inland-Baldwin Inland-Mobile Central- Baldwin Central-Mobile Coastal-Baldwin Coastal-Escambia Inland- Escambia Coastal-Santa Rosa Inland-Santa Rosa Coastal- Okaloosa Inland-Okaloosa Coastal-Wayne-Perry-Greene-Stone-George- 1115 AM CST Wed Nov 7 2018 This Hazardous Weather Outlook is for portions of south central Alabama...southwest Alabama...northwest Florida and southeast Mississippi. .DAY ONE...This Afternoon and Tonight Some strong storms are possible over the area through the early evening hours, producing brief strong gusty winds and frequent lightning. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Activation of SkyWarn Severe Storm Spotter networks is not expected through Tuesday. GMZ630>636-650-655-670-675-081715- Northern Mobile Bay-Southern Mobile Bay-Mississippi Sound- Perdido Bay-Pensacola Bay System-Western Choctawhatchee Bay- Eastern Choctawhatchee Bay- Coastal waters from Pensacola FL to Pascagoula MS out 20 NM- Coastal waters from Okaloosa Walton County Line FL to Pensacola FL out 20 NM- Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM- Waters from Okaloosa Walton County Line FL to Pensacola FL from 20 to 60 NM- 1115 AM CST Wed Nov 7 2018 This Hazardous Weather Outlook is for portions of the coastal waters of Alabama and northwest Florida. .DAY ONE...This Afternoon and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday A strong cold front will bring an increasing offshore flow and associated hazardous conditions for small craft late Friday into Saturday.
In the hours before
Special weather statement, Nov 7, 10:09 AM CST, 3 hours 58 minutes before
Special Weather Statement
National Weather Service Mobile AL
1009 AM CST WED NOV 7 2018
ALZ051-071715-
Choctaw AL-
1009 AM CST WED NOV 7 2018
...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...CENTRAL
CHOCTAW COUNTY UNTIL 1115 AM CST...
At 1008 AM CST, the strong thunderstorm was located over Crandall, or
12 miles east of Quitman, moving northeast at 30 mph.
Nickel size hail and winds gusts of 40 mph will be possible with
this storm.
Locations impacted include...
Butler and Lisman.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3213 8804 3211 8805 3209 8804 3206 8807
3207 8810 3206 8812 3201 8812 3188 8847
3213 8844 3229 8814
TIME...MOT...LOC 1608Z 242DEG 26KT 3198 8851Special weather statement, Nov 7, 11:04 AM CST, 3 hours 3 minutes before
Special Weather Statement
National Weather Service Mobile AL
1104 AM CST WED NOV 7 2018
ALZ051-071745-
Choctaw AL-
1104 AM CST WED NOV 7 2018
...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...
NORTHEASTERN CHOCTAW COUNTY UNTIL 1145 AM CST...
At 1104 AM CST, the strong thunderstorm was located over Pennington,
or 14 miles northeast of Butler, moving northeast at 25 mph.
Nickel size hail and winds gusts of 40 to 50 mph will be possible
with this storm.
Locations impacted include...
Pennington.
LAT...LON 3231 8793 3228 8793 3228 8794 3230 8794
3230 8800 3228 8801 3228 8802 3226 8801
3218 8801 3215 8802 3215 8803 3213 8804
3230 8814 3231 8812
TIME...MOT...LOC 1704Z 232DEG 23KT 3224 8806Special weather statement, Nov 7, 11:45 AM CST, 2 hours 22 minutes before
Special Weather Statement
National Weather Service Mobile AL
1145 AM CST WED NOV 7 2018
ALZ051-071830-
Choctaw AL-
1145 AM CST WED NOV 7 2018
...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...
NORTHEASTERN CHOCTAW COUNTY UNTIL 1230 PM CST...
At 1144 AM CST, the strong thunderstorm was located 6 miles southwest
of Pennington, or 6 miles east of Butler, moving east at 35 mph.
Half inch hail and winds gusts of 40 mph will be possible with this
storm.
Locations impacted include...
Butler and Pennington.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3231 8793 3228 8793 3230 8794 3230 8798
3228 8802 3217 8801 3215 8802 3214 8804
3211 8805 3209 8804 3206 8807 3207 8810
3206 8812 3201 8811 3201 8809 3200 8809
3199 8831 3228 8816 3231 8806
TIME...MOT...LOC 1744Z 265DEG 31KT 3213 8811Special weather statement, Nov 7, 1:57 PM CST, 10 minutes before
Special Weather Statement
National Weather Service Mobile AL
157 PM CST WED NOV 7 2018
MSZ075-078-072045-
Stone MS-Perry MS-
157 PM CST WED NOV 7 2018
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT THE FOLLOWING
COUNTIES...SOUTHERN PERRY AND NORTHERN STONE COUNTIES UNTIL 245 PM
CST...
At 156 PM CST, the short line of developing strong thunderstorms
were located along a line extending from 4 miles southeast of Rock
Hill to 3 miles southwest of Maxie to 10 miles west of Wiggins, and
moving southeast at 25 mph.
Winds gusts of 40 to 50 mph will be possible with these storms.
Locations impacted include...
Wiggins and Perkinston.
LAT...LON 3091 8934 3091 8914 3114 8914 3112 8884
3091 8886 3091 8889 3076 8889 3077 8934
TIME...MOT...LOC 1956Z 297DEG 23KT 3104 8926 3094 8924 3086 8932Special weather statement, Nov 7, 2:07 PM CST, 0 minutes before
Special Weather Statement
National Weather Service Mobile AL
207 PM CST WED NOV 7 2018
MSZ078-072045-
Stone MS-
207 PM CST WED NOV 7 2018
...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...STONE
COUNTY UNTIL 245 PM CST...
At 206 PM CST, the strong thunderstorm was located 9 miles southeast
of Poplarville, moving east at 25 mph.
Wind gusts of 45 to 55 mph will be possible with this storm. Storms
may intensify and require a warning within the next half hour.
Locations impacted include...
Wiggins, Perkinston and McHenry.
LAT...LON 3087 8934 3087 8888 3068 8889 3068 8924
3065 8924 3065 8934
TIME...MOT...LOC 2006Z 263DEG 20KT 3073 8944The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 7, 12:43 AM CST | Dense Fog Advisory | MOB | Baldwin, Butler, Conecuh, Covington, Crenshaw, Escambia and 1 more | 8 hr |
| Nov 7, 10:09 AM CST | Special Weather Statement | MOB | Choctaw | 66 min |
| Nov 7, 11:04 AM CST | Special Weather Statement | MOB | Marengo | 41 min |
| Nov 7, 11:45 AM CST | Special Weather Statement | MOB | Choctaw | 45 min |
| Nov 7, 1:57 PM CST | Special Weather Statement | MOB | Stone | 48 min |
| Nov 7, 2:08 PM CST | Special Weather Statement | MOB | Stone | 52 min |
| Nov 7, 2:37 PM CST | Special Weather Statement | MOB | George, Stone | 38 min |
Nearby
Special Weather Statements in Mississippi, 2018Every special weather statement in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.